Jump to content
CrazyBoards.org

Recommended Posts

My therapist keeps saying that since I'm not having any positive symptoms I should lower my dose of Zyprexa because it may be causing "secondary" negative symptoms. I think this may be true because last fall I was not on an antipsychotic and I was able to communicate more easily and I was more motivated and engaged in activities. Anyone had any experience with medications actually causing negative symptoms?

Link to comment
Share on other sites

I've never heard of secondary negative symptoms. I've heard of side effects from meds, but not secondary negative symptoms. Maybe your therapist wants you to reduce your dose to reduce the side effects and is simply calling the SE's secondary negative symptoms.

Link to comment
Share on other sites

Yeah for sure. Last year, after attempting suicide, I was put on 40mg of Zyrexa. This is the max dose as far as I am aware. I was completely out of it. Sleeping most of the time and I had negative affect, depersonalisation and all of the negative symptoms. I could barely communicate with others.

Now I am on clozapine and I am a lot better, but I think I am currently undermedicated on 200mg. I see my p-doc in 3 weeks and he is meant to be upping the dose. Bring it on I say!

Link to comment
Share on other sites

Guest Vapourware

I agree that some meds can impact on your level of functioning. I remember when I was on Invega, some of the side effects included a flat affect, inability to hold a conversation, etc. It's a good idea to liaise with your pdoc about whether reducing your meds is a feasible option.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...